Ozempic warning: 21 year-old woman develops deadly blood complication after taking Mounjaro for just three weeks

Photo of author
Written By Rivera Claudia

Lorem ipsum dolor sit amet consectetur pulvinar ligula augue quis venenatis. 

  • A woman in Kuwait’s blood turned toxic after three weeks on tirzepatide 
  • The complication is one in a long list linked to weight loss drugs like Ozempic 
  • READ MORE: More than 100 US deaths linked to Ozempic and similar drugs

A 21-year-old woman developed lethal toxic blood after taking a popular weight loss drug for just three weeks. 

The unnamed patient, who had been injecting a medicine in the same class as Ozempic, was admitted to the hospital after two days of abdominal pain, vomiting, and diarrhea.  

Blood tests revealed that she was suffering a potentially fatal condition called ketoacidosis – which happens when fat-melting proteins called ketones build up in the blood.

In small, short-lived doses, ketones are relatively harmless, and can speed up weight loss. But in large quantities, they cause the blood to become too acidic, causing catastrophic heart problems. 

The patient, whose case was documented in the European Journal of Case Reports in Internal Medicine, was found to have 26 times the normal level of ketones in her blood. 

An unnamed patient in Kuwait went into ketoacidosis after taking tirzepatide, the active ingredient in blockbuster weight loss drugs like Zepbound

An unnamed patient in Kuwait went into ketoacidosis after taking tirzepatide, the active ingredient in blockbuster weight loss drugs Mounjaro and Zepbound

The cases have been recorded in an FDA monitoring system used to track the safety of medicines used in the US, called FAERS. They are shown above in a graphic

The cases have been recorded in an FDA monitoring system used to track the safety of medicines used in the US, called FAERS. They are shown above in a graphic

Three weeks earlier, she started taking tirzepatide, the active ingredient in blockbuster weight loss drugs Mounjaro and Zepbound, once a week. She had lost about 11 pounds. 

The complication is one in a long line of side effects linked to GLP-1 agonists like Ozempic and Mounjaro, which have also been tied to over 100 US deaths. 

Normally, the body breaks down glucose, or sugar, in food and converts it into energy. 

But if the body isn’t getting enough, it breaks down fat stores as a backup. This chemical reaction produces ketones as a by-product.

This could be more likely in patients on GLP-1 agonists like Ozempic or Mounjaro because the medications suppress appetite, which means patients are not getting much energy from food.

Ketoacidosis is normally seen in diabetic patients, as their bodies cannot produce enough insulin – which helps convert food into energy – leaving fat to be broken down instead. 

Symptoms include excessive thirst, frequent urination, vomiting, stomach pain, weakness, shortness of breath, confusion, and fruity-scented breath – this is because ketoacidosis produces high levels of the chemical acetone, which has a hallmark fruity smell. 

Left untreated, ketoacidosis can lead to low blood sugar, brain swelling, and death. 

In the hospital, the patient, from Kuwait, suffered severe trouble breathing, high heart rate, and elevated blood pressure. 

She was given IV fluids to restore her sodium and potassium levels and stop the vomiting and diarrhea. 

Four weeks later, her symptoms resolved, though she had gained two pounds. The patient was advised to stop taking tirzepatide. 

Ketoacidosis adds to a long list of complications linked to blockbuster weight loss drugs.

Patients previously told DailyMail.com that they suffered organ failure, stomach paralysis, and suicidal thoughts.

They include a mother who went into kidney failure on her daughter’s birthday and a man whose sister begged him not to attempt suicide for the third time after Ozempic ‘ruined’ his life. 

Ashley Keenan, 37, went into diabetic ketoacidosis (DKA) in 2021 after several months on Ozempic. 

She told DailyMail.com that her potassium got so low that her heart stopped. 

She then had to spend 10 days in the ICU with DKA, gallstones, and pancreatitis – inflammation of the pancreas. 

Ashley Keenan (here) went into diabetic ketoacidosis after taking Ozempic. She told DailyMail.com that her potassium got so low that her heart stopped

Brea Hand (here) said that she was diagnosed with gastroparesis, or stomach paralysis, after taking Ozempic

Ashley Keenan (left) went into diabetic ketoacidosis after taking Ozempic. She told DailyMail.com that her potassium got so low that her heart stopped. Brea Hand (right) said that she was diagnosed with gastroparesis after taking the drug

‘For the first 48 hours, they weren’t sure if I would make it. I can’t tell you how strange it is to have doctors visit you from the ER to see if I lived,’ Ms Keenan said.

‘My body had become acidic, and my organs were shutting down.’

Additionally, a DailyMail.com analysis of FDA data revealed that more than 100 deaths have been linked to these weight loss drugs. 

In total, the FDA’s system has recorded 117 fatalities among people taking blockbuster weight loss drugs since 2018.

Of these, 81 were linked to patients using semaglutide — the active ingredient in Ozempic and Wegovy — while 36 were linked to patients using tirzepatide.

Symptoms recorded ranged from seizures to blockages in the intestines and pancreatic cancer. 

Experts told DailyMail.com they were surprised that the fatalities figure linked to weight loss drugs ‘was not higher’. 

Weight Loss

SOURCE

Leave a Comment

ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT ArT